Starting Avastin: Hello All, Starting this... - My Ovacome

My Ovacome
12,528 members15,032 posts

Starting Avastin

Arvind-2
Arvind-2
18 Replies

Hello All,

Starting this Saturday, my mother will be administered Avastin (bevacizumab) 550mg every three weeks for maintenance. Her chemo regimen was over on 5th Sep.

Can anyone please suggest the remedies to handle to side effects of taking Avastin.

Regards,

Arvind.

18 Replies
oldestnewest
Katmal-UK

Hi Arvind. I was on a trial for Avastin back in 2008. I didn't really get too many side effects. I had this administered every three weeks and continued to work full time. Had a few achy joints and a stuffy blocked nose which used to take half a box of tissues to resolve in the mornings. Couple of nose bleeds but that was about it. Hope your mum does well on it. Kathy xx

Reply
Arvind-2
Arvind-2
in reply to Katmal-UK

Thanks for the encouraging reply. Will keep sharing the experience.

Reply
harpist_UK

I had no side effects apart from raised blood pressure, which can happen on Avastin. The medical team will keep an eye out for this and prescribe blood pressure drugs if necessary.

Reply
Arvind-2
Arvind-2
in reply to harpist_UK

Thanks. Will keep a tab on blood pressure.

1 like
Reply
Lyndy

Hi Arvind

As others have said Avastin is much easier than chemo and often the side effects are dealt with by bp meds and over the counter remedies. As my GP told me 'this is still serious medicine ' so your Mother may also feel tired and if she is still recovering from chemo she will need to be cautious and go with the way she feels. Sometimes I found I had lots of energy other times I would get home from the Avastin infusion and fall asleep. Hope all goes well xx

Reply
Arvind-2
Arvind-2
in reply to Lyndy

Thanks. Otherwise she is doing fine after Chemo. Lets see how it goes.

Reply
MH500

Hi Arvind

I'm on Avastin and hav been for nearly 6 months. It's not bad and I manage to live pretty normally to be honest. Like Katmal I have had a problem with my sinuses and very blocked nose and ears, this in turn causes a cough. I also get a bit achy around my shoulders and neck, but find that keeping active really helps with this. Other than that I can't complain. So far it's keeping me in NED and pray it will continue to do so.

Please reassure your mum that it's sooooo much better than chemo, hope she gets on ok.

Marian xx

Reply
Arvind-2
Arvind-2
in reply to MH500

Thank you very much for the encouraging reply.

Reply
Gilanros

Hi Arvind

As the others have said it's much easier to tolerate than chemo,

I had foot pain throughout my Avastin treatment and found soaking my feet in Epsom salts really helped.

Hope you're mum copes with it ok

Gill xx

Reply
Arvind-2
Arvind-2
in reply to Gilanros

Thank you. Will get epsom salt for her if she feels ok.

Reply
Suzanne333

Hi

I had a runny nose. Bleeding gums and occasional nosebleed. Felt a bit achey too.

It’s very doable though. Xxx

Reply
Arvind-2
Arvind-2
in reply to Suzanne333

Thanks for the response ... Will keep my mother aware of these.

Reply

Hi Arvind. I've been on 3-weekly avastin for 2 yrs 5 months. Very little in the way of side effects. Just the runny nose, which eases as the day progresses & also raised BP. Your BP (on my trial anyway) has to be no higher than 139 or they can't administer the drug. My BP has gradually increased until I had to take tabs. Then went onto more tabs as the rise continued. As Lyndy above says, sometimes on the day of the infusion, I feel very tired after and just want to sleep. But sometimes I'm not at all tired.

You're not allowed to have tooth extractions whilst on Avastin but fillings are OK. Do check on that though. Good luck. Pauline.

Reply
Arvind-2

Thanks for the response. My mother is already on tabs for hypertension. Onco has told to keep monitoring BP.

Reply
Hidden
Hidden

Surely she needs to develope them first before anything can be suggested? :-)

There's SO much info about avastin on any cancer site i wonder why people keep asking the same questions

Reply
Arvind-2
Arvind-2
in reply to Hidden

I agree :). These are to make my mother aware that these all things have happened so be ready for it. I have gone through Avastin literature available on its official website. They list down all the symptoms since they have to absolve themselves from any unfortunate incident. Here I have posted so that I can learn from people who actually have taken it so that I myself can prepare mentally and get my mother also prepared for the conditions she might face.

Reply
Hidden
Hidden

No offence but you can learn a LOT more by searching AVASTIN on any ovca forum and read a lot more than from manufacturers leaflet.

I also dont think its good idea to 'prepare' anyone for anything in advance. She may not get anything at all. Plus all side effects manifest themselves differently in people

1 like
Reply
Arvind-2
Arvind-2
in reply to Hidden

Point noted. When I say "prepare", I meant mentally prepare.

I agree to your point that every individual is unique and manifestation will be different in each individual.

Regards,

Arvind.

Reply

You may also like...